Cardiac toxicity
Heart rhythm risk is central, not incidental.
Ibogaine has been associated with QT prolongation, a change in cardiac electrical timing that can increase the risk of dangerous arrhythmias in some circumstances. The FDA’s discussion of drug-related abnormal heart rhythms illustrates why medication-related electrical effects require serious clinical attention.
Risk can be shaped by a person’s cardiac history, electrolyte status, other substances, and medications. Assessment is not a simple checklist or a guarantee: clinicians may consider symptoms, medical history, current and recent medications, and an ECG when evaluating cardiac concerns. The ECG explanation from MedlinePlus describes the test as a way to record the heart’s electrical activity.
People considering claims about detoxification should not assume that a change in setting makes this risk disappear. The page on ibogaine treatment for detox provides context for why detox language and safety evidence need to be kept separate.